Table of Contents
Advances in Numerical Analysis
Volume 2012, Article ID 626419, 20 pages
http://dx.doi.org/10.1155/2012/626419
Research Article

A Class of Numerical Methods for the Solution of Fourth-Order Ordinary Differential Equations in Polar Coordinates

Department of Mathematics, Faculty of Mathematical Sciences, University of Delhi, 110007 Delhi, India

Received 16 August 2011; Revised 11 January 2012; Accepted 18 January 2012

Academic Editor: Alfredo Bermudez De Castro

Copyright © 2012 Jyoti Talwar and R. K. Mohanty. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. P. Timoshenko, Theory of Elastic Stability, McGraw-Hill Book, New York, NY, USA, 2nd edition, 1961.
  2. A. R. Aftabizadeh, “Existence and uniqueness theorems for fourth-order boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 116, no. 2, pp. 415–426, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. R. P. Agarwal and P. R. Krishnamoorthy, “Boundary value problems for nth order ordinary differential equations,” Bulletin of the Institute of Mathematics. Academia Sinica, vol. 7, no. 2, pp. 211–230, 1979. View at Google Scholar
  4. R. P. Agarwal, “Boundary value problems for higher order differential equations,” Bulletin of the Institute of Mathematics. Academia Sinica, vol. 9, no. 1, pp. 47–61, 1981. View at Google Scholar · View at Zentralblatt MATH
  5. R. P. Agarwal and G. Akrivis, “Boundary value problems occurring in plate deflection theory,” Journal of Computational and Applied Mathematics, vol. 8, no. 3, pp. 145–154, 1982. View at Publisher · View at Google Scholar
  6. Z. Bai, B. Huang, and W. Ge, “The iterative solutions for some fourth-order p-Laplace equation boundary value problems,” Applied Mathematics Letters, vol. 19, no. 1, pp. 8–14, 2006. View at Publisher · View at Google Scholar
  7. J. R. Graef and L. Kong, “A necessary and sufficient condition for existence of positive solutions of nonlinear boundary value problems,” Nonlinear Analysis, vol. 66, no. 11, pp. 2389–2412, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. J. R. Graef, C. Qian, and B. Yang, “A three point boundary value problem for nonlinear fourth order differential equations,” Journal of Mathematical Analysis and Applications, vol. 287, no. 1, pp. 217–233, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. M. D. Greenberg, Differential Equations and Linear Algebra, chapter 7, Prentice Hall, Engelwood Cliffs, NJ, USA, 2001.
  10. R. K. Mohanty, “A fourth-order finite difference method for the general one-dimensional nonlinear biharmonic problems of first kind,” Journal of Computational and Applied Mathematics, vol. 114, no. 2, pp. 275–290, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. R. K. Nagle and E. B. Saff, Fundamentals of Differential Equations, chapter 6, The Benjamin/Cummingspp, 1986.
  12. M. A. Noor and S. T. Mohyud-Din, “An efficient method for fourth-order boundary value problems,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1101–1111, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. D. O'Regan, “Solvability of some fourth (and higher) order singular boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 161, no. 1, pp. 78–116, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Schröder, “Numerical error bounds for fourth order boundary value problems, simultaneous estimation of u(x) and u(x),” Numerische Mathematik, vol. 44, no. 2, pp. 233–245, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. V. Shanthi and N. Ramanujam, “A numerical method for boundary value problems for singularly perturbed fourth-order ordinary differential equations,” Applied Mathematics and Computation, vol. 129, no. 2-3, pp. 269–294, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. D. G. Zill and M. R. Cullen, Differential Equations with Boundary-Value Problems, chapter 5, Brooks Cole, NewYork, NY, USA, 1997.
  17. R. A. Usmani, “Finite difference methods for computing eigenvalues of fourth order boundary value problems,” International Journal of Mathematics and Mathematical Sciences, vol. 9, no. 1, pp. 137–143, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. R. A. Usmani and M. Sakai, “Two new finite difference methods for computing eigenvalues of a fourth order linear boundary value problem,” International Journal of Mathematics and Mathematical Sciences, vol. 10, no. 3, pp. 525–530, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. R. A. Usmani and P. J. Taylor, “Finite difference methods for solving [p(x)y]+q(x)y=r(x),” International Journal of Computer Mathematics, vol. 14, no. 3-4, pp. 277–293, 1983. View at Google Scholar · View at Zentralblatt MATH
  20. E. H. Twizell and S. I. A. Tirmizi, “Multiderivative methods for linear fourth order boundary value problems,” Tech. Rep. TR/06/84, Department of Mathematics And Statistics, Brunel University, 1984. View at Google Scholar
  21. R. P. Agarwal and Y. M. Chow, “Iterative methods for a fourth order boundary value problem,” Journal of Computational and Applied Mathematics, vol. 10, no. 2, pp. 203–217, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. A. Cabada, “The method of lower and upper solutions for second, third, fourth, and higher order boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 185, no. 2, pp. 302–320, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. D. Franco, D. O'Regan, and J. Perán, “Fourth-order problems with nonlinear boundary conditions,” Journal of Computational and Applied Mathematics, vol. 174, no. 2, pp. 315–327, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. G. Han and F. Li, “Multiple solutions of some fourth-order boundary value problems,” Nonlinear Analysis, vol. 66, no. 11, pp. 2591–2603, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. L. A. Hageman and D. M. Young, Applied Iterative Methods, Dover Publications, Mineola, NY, USA, 2004.
  26. R. K. Mohanty and D. J. Evans, “Block iterative methods for one-dimensional nonlinear biharmonic problems on a parallel computer,” Parallel Algorithms and Applications, vol. 13, no. 3, pp. 239–263, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. M. M. Chawla, “A fourth-order tridiagonal finite difference method for general non-linear two-point boundary value problems with mixed boundary conditions,” Journal of the Institute of Mathematics and its Applications, vol. 21, no. 1, pp. 83–93, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. R. K. Mohanty and D. J. Evans, “New algorithms for the numerical solution of one dimensional singular biharmonic problems of second kind,” International Journal of Computer Mathematics, vol. 73, no. 1, pp. 105–124, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. D. J. Evans and R. K. Mohanty, “Alternating group explicit method for the numerical solution of non-linear singular two-point boundary value problems using a fourth order finite difference method,” International Journal of Computer Mathematics, vol. 79, no. 10, pp. 1121–1133, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. J. Prescott, Applied Elasticity, Dover Publications Inc, New York, NY, USA, 1961.
  31. A. R. Elcrat, “On the radial flow of a viscous fluid between porous disks,” Archive for Rational Mechanics and Analysis, vol. 61, no. 1, pp. 91–96, 1976. View at Google Scholar · View at Zentralblatt MATH
  32. C. T. Kelly, Iterative Methods for Linear and Non-Linear Equations, SIAM Publication, Philadelphia, Pa, USA, 1995.
  33. Y. Saad, Iterative Methods for Sparse Linear Systems, Society for Industrial and Applied Mathematics, Philadelphia, Pa, USA, 2nd edition, 2003.
  34. R. S. Varga, Matrix Iterative Analysis, vol. 27 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 2000.
  35. D. M. Young, Iterative Solution of Large Linear Systems, Dover Publications, Mineola, NY, USA, 2003.